Top
30
Doctor insights on: Is There Aspirin In Ibuprofen

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
Can I take aspirin and ibuprofen at the same time?

Can I take aspirin and ibuprofen at the same time?

Yes: Yes but stronger effect on coagulation and harder on the stomach. ...Read more

3

3
What is the method of action of aspirin and ibuprofen?

What is the method of action of aspirin and ibuprofen?

See below: Aspirin is a nonsteroidal anti-inflammatory drug (nsaids), but differs from most other nsaids in the mechanism of action. Though it, and others in its group called the salicylates, have similar effects (antipyretic, anti-inflammatory, analgesic) to the other nsaids and inhibit the same enzyme cyclooxygenase, Aspirin (but not the other salicylates) does so in an irreversible manner. ...Read more

4

4
I'm taking 1 aspirin or ibuprofen almost each day. Is this safe?

I'm taking 1 aspirin or ibuprofen almost each day. Is this safe?

No: Can cause stomach ulcers, high BP etc. Recommend not to take 2 nsaids together every day. ...Read more

6

6
Help can aspirin or ibuprofen enhance the effect of meprozine?

Help can aspirin or ibuprofen enhance the effect of meprozine?

Additive effect: When NSAID and Opioid are taken simultaneously, they may interact with one another to produce an additive or synergistic effect. ...Read more

8

8
Can a person get used to the same anesthesia? Like aspirin or ibuprofen?

If used continuously: Daily maximum doses may result in rebound pain when drug level in blood drops below therapeutic level. But when used occasionally, NSAIDs like aspirin/Motrin should continue to provide effective pain relief. Remember to take these meds w/ food & full glass of water to protect esophagus/stomach from irritation. ...Read more

9

9
I'm allergic to aspirin and ibuprofen are there any alternatives?

I'm allergic to aspirin and ibuprofen are there any alternatives?

Why do you need it?: These medicines are used for different reasons. Tylenol (acetaminophen) can sometimes help with fever, but it is not as good of an anti-inflamatory medication. Asprin has been shown to help reduce heart attacks in patients at risk, and if necessary see an allergist so s/he can evaluate if you need asprin, and if "asprin desensitization" is medically necessary. ...Read more

10

10
What pain medication can I take if I'm allergic to aspirin and ibuprofen?

What pain medication can I take if I'm allergic to aspirin and ibuprofen?

Opioids: Allergy to nsaids like Aspirin and inbuprofen does limit some options. It does not limit the use of opioids (narcotics) like oxycodone, hydrocodone, codeine, and morphine. ...Read more

12

12
Does norflex (orphenadrine) contain any aspirin or ibuprofen?

No: Norflex (orphenadrine) (orphenedrine) is an antihistamine and is used as a muscle relaxant. It is really more of a sedative than a muscle relaxant. It does not contain Aspirin or ibuprofen. ...Read more

14

14
I need a anti inflammatory that doesn't contain aspirin or ibuprofen. Also sold over the counter?

I need a anti inflammatory that doesn't contain aspirin or ibuprofen. Also sold over the counter?

See details: The only one is Aleve (naproxen) but this is a close relative of ibuprofen. If you cannot take one, you should not take the other. ...Read more

16

16
Swelling below my knee slightly to the left side. Started as minor pain a few days ago. Got worse. Elevation, low doses aspirin or Ibuprofen helps.?

Swelling below my knee slightly to the left side. Started as minor pain a few days ago. Got worse. Elevation, low doses aspirin or Ibuprofen helps.?

Requires exam: To rule out an effusion (fluid in the joint space). Please consult your pCP or get seen at UC clinic. Ibuprofen will only help for tissue inflammation or irritation. ...Read more

17

17
Does grapefruit juice interact with aspirin or ibuprofen?

Does grapefruit juice interact with aspirin or ibuprofen?

Grapefruit juice: And other citrus fruits may interact with many medications but no significant interactions with Aspirin or ibuprofen. Citrus may interfere with the hepatic and intestinal enzyme cytochrome p450 isoform cyp3a4. A pharmacist can check drug interactions for you. ...Read more

18

18
Should you take aspirin or ibuprofen if you have stomach bleeding problems?

Should you take aspirin or ibuprofen if you have stomach bleeding problems?

No: They both can can cause stomach bleeding as one of their most common side effects. ...Read more

20

20
Have ulcerative colitis. Taking Lialda for four years. Can I take Celebrex (celecoxib) for arthritis pain? I know I can't use aspirin or ibuprofen.

Have ulcerative colitis. Taking Lialda for four years. Can I take Celebrex (celecoxib) for arthritis pain? I know I can't use aspirin or ibuprofen.

Yes for short time: If your IBD is in remission then, you can use Celebrex (celecoxib) for up to 14 days without risk to your IBD. Otherwise, no there is a contraindication against the drug. ...Read more

21

21
OTC meds for wisdom tooth pain that would not worsen wheezing and breathlessness like aspirin and ibuprofen do?

OTC meds for wisdom tooth pain that would not worsen wheezing and breathlessness like aspirin and ibuprofen do?

Tylenol (acetaminophen) or Motrin: For minimal or moderate pain, Tylenol (acetaminophen) or Motrin may be effective and recommended. Motrin - maximum dose is 2400 mg per day, which can be taken as two 200 mg tablets every 4 hours, or three 200 mg tablets (600mg) every 6 hours, or four 200 mg tablets (800mg) every 8 hours. Tylenol (acetaminophen) - max dose 4000 mg/day. Alternate with the prescription pain medication like Vicodin. Take care. ...Read more

22

22
I am allergic to aspirin and ibuprofen and I have painful swollen joints in my fingers. What anti inflammatory can intake?

I am allergic to aspirin and ibuprofen and I have painful swollen joints in my fingers. What anti inflammatory can intake?

Alternatives.: There are some non-steroidal anti-inflammatories other than Ibuprofen that work on slightly different pathways in the body, but if you've had a strong allergic reaction to one, chances are you'll have a reaction to another. There's always prednisone, which is a steroid, and if used appropriately could give you some relief. You should have a talk with your doc about the full risks and benefits. ...Read more

23

23
Is it better to take daily aspirin or daily ibuprofen to relieve pain?

Is it better to take daily aspirin or daily ibuprofen to relieve pain?

Both are antiinflamm: Both are anti-inflammatory and there are better ways to reduce systemic inflammation. Start w/ your food - follow anti-inflammatory diet (low in refined foods, sugar, etc, high in veggies & fruits). Add omega-3 fatty acids. Anti-inflammatory herbs include turmeric, ginger, rosemary. Combo product is zyflamend. Stress reduction also lowers inflammation. All take time & improve health overall. ...Read more

27

27
What are some good decongestants for people with allergies to NSAIDs (aspirin, ibuprofen, etc.)?

What are some good decongestants for people with allergies to NSAIDs (aspirin, ibuprofen, etc.)?

Several: I like to start with hypertonic nasal saline nose sprays to help reduce congestion without medications. Pseudoephedrine ok short time. OTC nasacort (triamcinolone) also good if allergies the cause. This article may help - but if not improved soon or worsens see your MD.
http://familydoctor. Org/familydoctor/en/drugs-procedures-devices/over-the-counter/decongestants-otc-relief-for-congestion. Html ...Read more

28

28
Is aspirin or ibuprofen better for swelling from a bee sting?

Is aspirin or ibuprofen better for swelling from a bee sting?

Both fine for pain.: Remove stinger by scraping along edge of skin with a credit card. Clean with soap & warm water. Apply a paste of 2 parts baking soda & 1 part water. Or: apply enzyme based meat tenderizer poultice & wrap area. Or: mix water & activated charcoal - apply paste. Or: mix clay-like soil with water - apply. For throat, airway or tongue swelling – call 911 even if an epi-pen was used. ...Read more

29

29
Reading again abt link btwn ibuprofen & cardio/stroke risk. Any other options for occasional ache/pain relief besides aspirin, Tylenol or ibuprofen?

Reading again abt link btwn ibuprofen & cardio/stroke risk. Any other options for occasional ache/pain relief besides aspirin, Tylenol or ibuprofen?

Minimal risk: One needs to read carefully. This data is retrospective and to a large degree overblown. The increased risk for any NSAID for increases in vascular disease is less than one percent with constant use. There is higher risk of bleeding, salt retention, and gastritis, and more risk of vascular disease from poor nutrition and lack of exercise than episodic and occasional use of these agents. ...Read more

30

30
Allergies to aspirin & ibuprofen as well as most narcotic pain relievers. Would butterbur be safe for me? Trying to help bad migraines.

Allergies to aspirin & ibuprofen as well as most narcotic pain relievers. Would butterbur be safe for me? Trying to help bad migraines.

Petadolex: Petadolex is the only recommended ; safe formulation of butterbur extract. Yes, petadolex has level a recommendation from american academy of neurology for daily prophylactic treatment of migraines. This may be a safe option for you; consult with your neurologist for further discussion of risks and benefits. Good luck! ...Read more

Dr. Marvin Den
981 Doctors shared insights

Halfprin (Definition)

Halfprin is a platelet inhibitor which is a kind of anti-coagulation drug ...Read more


Dr. Heidi Fowler
2,205 Doctors shared insights

Aspirin (Definition)

Aspirin is a non-steroidal anti-inflammatory which is a ...Read more